Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes elevated liver enzymes?

I have had liver enzymes that are high for about 3 years. I am 70 years old, 5;1 , 140 lbs. I have fatty liver and liver cysts shown on ultra sound . Enzymes are usually between 113 and 160. Blood sugar readings are usually 134 to 150 fasting. I take onglyza and metformin now. I also take diltiazam for heart palpatations and two eye drops for glaucoma, Lumigan and cosopt. I m wondering if the Onglyza is making the enzymes worse...they haven t ben below 113 in months now. I m also wondering if it would be wise to try the Plexus probio5 and plexus slim.
Asked On : Wed, 4 Feb 2015
Answers:  1 Views:  230
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Oct 2016
Thanks for posting this question on HCM!
I really appreciate your concern for the elevated liver enzymes.
Incomplete data.
Fatty liver with elevated enzymes indicate some sort of liver injury most commonly caused by alcohol. In absence of history of alcohol intake the drugs mentioned above are less likely to raise the liver enzymes.
Lumigan and cosopt are used as eye drops in the treatment of glaucoma, they are less likely to have any harmful effects on the liver.

You are advised to consult a physician for proper evaluation and treatment for the elevated enzymes may be you need Vitamin E or other antioxidants.

Best regards/1
Answered: Sat, 14 Feb 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor